Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A bump in my bone
Jul 21, 2006

Hello Docs, I am going on my 3rd year of treatment and curently CD4 at 400 (up from 21) and VL undedectable. I take Norvir and Reyataz along with Truvada. This combo for the last 6 months or so after having 3 other combos either fail to bring up my cd4 or because of side effects (I had lactic acidosis, terrible vomiting , and severe anemia to name a few) So it has been a challenging experience for me and my wife. We are a magnetic couple, been married 6 years and by the grace of god she is negative. Recently I injured my upper arm at a pool party when my friend cannonballed right on top of me. Beside the giant splash I thought I broke my arm. I went for xrays and the Doctor said that my humorus (Hope thats spelled right) did not appear to be fractured. However he showed me something that bothered him and explained that the bumb on my arm that I thought was from a break is instead a large thickening in the bone. In the life of an HIVer with all the ups and downs I am starting to lose my faith that I will ever get past the next new thing. Can you give me your thoughts on bone thickening and what role HIV has to do with this. I looked on the internet and all that does is say you have some horrible cancer or something worse. When I research stuff like this I never find the "It's a normal thing" answer. I have a follow up in a week after the Urgent care Doc sends my xrays to be evaluated. Can you give any advice on what type of questions I can be prepared to ask about this bump in my bone? What to ask if I get a blow off type of "its nothing" answer. My arm still hurts a week later. Well thats enough of my plight, except to say that The Body.com is awesome and so are all the Doctors here that help us out when we feel a bit helpless. Thank you so much for your kindness and knowledge that you all give to us Poz People! Best wishes to you, Scott and Melanie

Response from Dr. Henry

Besides an actual fracture one can get a hematoma or collection of blood along the bone surface that can cause a swelling like you describe. Standard X-rays sometimes will miss soft tissue collections of fluid (can be seen by CT or MRI scan). Sub-periosteal hematomas can take a while to resolve. If the bone bump remains a concern seeing an HIV-friendly orthopedist may be helpful. Those sort of bone problems occur in the general population after injury/trauma and generally don't have any HIV-related connection. KH



Previous
Availability of "Tincture of Opium"
Next
Steroid Use: Pre Hiv Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement